Codimension 3 Arithmetically Gorenstein Subschemes of projective N-space
Annales de l'Institut Fourier, Volume 58 (2008) no. 6, p. 2037-2073

We study the lowest dimensional open case of the question whether every arithmetically Cohen–Macaulay subscheme of N is glicci, that is, whether every zero-scheme in 3 is glicci. We show that a general set of n56 points in 3 admits no strictly descending Gorenstein liaison or biliaison. In order to prove this theorem, we establish a number of important results about arithmetically Gorenstein zero-schemes in 3 .

Nous étudions le problème de savoir si tous les sous-schémas arithmétiquement de Cohen-Macaulay de N sont “glicci” dans le cas de plus petite dimension, c’est-à-dire le cas de sous-schémas de dimension zéro de 3 . Nous prouvons qu’il n’y a pas de liaisons ni de biliaisons de Gorenstein descendantes d’un ensemble d’au moins 56 points généraux de 3 . Pour démontrer ce théorème, nous établissons plusieurs résultats concernant les sous-schémas arithmétiquement de Gorenstein de 3 .

DOI : https://doi.org/10.5802/aif.2405
Classification:  14C20,  14H50,  14M06,  14M07
Keywords: Gorenstein liaison, zero-dimensional schemes, h-vector
@article{AIF_2008__58_6_2037_0,
     author = {Hartshorne, Robin and Sabadini, Irene and Schlesinger, Enrico},
     title = {Codimension $3$ Arithmetically Gorenstein Subschemes of projective $N$-space},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {6},
     year = {2008},
     pages = {2037-2073},
     doi = {10.5802/aif.2405},
     mrnumber = {2473628},
     zbl = {1155.14005},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2008__58_6_2037_0}
}
Hartshorne, Robin; Sabadini, Irene; Schlesinger, Enrico. Codimension $3$ Arithmetically Gorenstein Subschemes of projective $N$-space. Annales de l'Institut Fourier, Volume 58 (2008) no. 6, pp. 2037-2073. doi : 10.5802/aif.2405. http://www.numdam.org/item/AIF_2008__58_6_2037_0/

[1] Boij, M. Gorenstein Artin algebras and points in projective space, Bull. London Math. Soc., Tome 31 (1997), pp. 11-16 | Article | MR 1651033 | Zbl 0940.13008

[2] Bruns, W.; Herzog, J. Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, Cambridge University Press, Tome 39 (1993) | MR 1251956 | Zbl 0788.13005

[3] Buchsbaum, D. A.; Eisenbud, D. Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3, Amer. J. Math., Tome 99 (1977), pp. 447-485 | Article | MR 453723 | Zbl 0373.13006

[4] Casanellas, M.; Drozd, E.; Hartshorne, R. Gorenstein liaison and ACM sheaves, J. Reine Angew. Math., Tome 584 (2005), pp. 149-171 | Article | MR 2155088 | Zbl 1095.14045

[5] Casanellas, M.; Hartshorne, R. Gorenstein biliaison and ACM sheaves, J. Algebra, Tome 278 (2004), pp. 314-341 | Article | MR 2068080 | Zbl 1057.14062

[6] Conca, A.; Valla, G. Hilbert function of powers of ideals of low codimension, Math. Z., Tome 230 (1999), pp. 753-784 | Article | MR 1686559 | Zbl 0927.13020

[7] Davis, E.; Geramita, A. V.; Orecchia, F. Gorenstein algebras and the Cayley-Bacharach Theorem, Proc. Amer. Math. Soc., Tome 93 (1985), pp. 593-597 | Article | MR 776185 | Zbl 0575.14040

[8] De Negri, E.; Valla, G. The h-vector of a Gorenstein codimension three domain, Nagoya Math. J., Tome 138 (1995), pp. 113-140 | MR 1339945 | Zbl 0838.13010

[9] Diesel, S. J. Irreducibility and dimension theorems for families of height 3 Gorenstein algebras, Pacific J. Math., Tome 172 (1996), pp. 365-397 | MR 1386623 | Zbl 0882.13021

[10] Ellia, Ph. Exemples de courbes de 3 à fibré normal semi-stable, stable, Math. Ann., Tome 264 (1983), pp. 389-396 | Article | MR 714111 | Zbl 0519.14025

[11] Ellia, Ph. Double structures and normal bundle of space curves, J. London Math. Soc., Tome 58 (1998), pp. 18-26 | Article | MR 1666062 | Zbl 0959.14018

[12] Ellingsrud, G. Sur le schéma de Hilbert des variétés de codimension 2 dans e à cône de Cohen–Macaulay, Ann. Sci. ENS, Tome 8 (1975), pp. 423-432 | Numdam | MR 393020 | Zbl 0325.14002

[13] Gruson, L.; Peskine, C. Genre des courbes de l’espace projectif, Springer LNM, Tome 687 (1977), pp. 31-59 | Zbl 0412.14011

[14] Hartshorne, R. Ample Subvarieties of Algebraic Varieties, Springer Verlag, Heidelberg, Lectures Notes in Math., Tome 156 (1970) | MR 282977 | Zbl 0208.48901

[15] Hartshorne, R. On the classification of algebraic space curves. II, Algebraic geometry, Bowdoin, Tome 46 (1985), pp. 145-164 (Proc. Sympos. Pure Math., Part 1, Amer. Math. Soc., Providence, RI, 1987) | MR 927954 | Zbl 0659.14020

[16] Hartshorne, R. Generalized divisors on Gorenstein schemes, K-Theory, Tome 8 (1994), pp. 287-339 | Article | MR 1291023 | Zbl 0826.14005

[17] Hartshorne, R. Some examples of Gorenstein liaison in codimension three, Collect. Math., Tome 53 (2002), pp. 21-48 | MR 1893306 | Zbl 1076.14065

[18] Hartshorne, R. Geometry of arithmetically Gorenstein curves in 4 , Collect. Math., Tome 55 (2004) no. 1, pp. 97-111 | MR 2028982 | Zbl 1052.14032

[19] Hartshorne, R. Generalized divisors and biliaison, Illinois J. Math., Tome 51 (2007), pp. 83-98 | MR 2346188 | Zbl 1133.14005

[20] Herzog, J.; Trung, N. V.; Valla, G. On hyperplane sections of reduced irreducible varieties of low codimension, J. Math. Kyoto Univ., Tome 34 (1994), pp. 47-72 | MR 1263860 | Zbl 0836.14031

[21] Kleppe, J. O. Maximal Families of Gorenstein Algebras, Trans. Amer. Math. Soc., Tome 358 (2006), pp. 3133-3167 | Article | MR 2216262 | Zbl 1103.14005

[22] Kleppe, J. O. Maximal Families of Gorenstein Algebras, Trans. Amer. Math. Soc., Tome 358 (2006), pp. 3133-3167 | Article | MR 2216262 | Zbl 1103.14005

[23] Kleppe, J. O.; Migliore, J. C.; Miró–Roig, R. M.; Nagel, U.; Peterson, C. Gorenstein liaison, complete intersection liaison invariants and unobstructedness, Memoirs Amer. Math. Soc. (2001) no. 732 | Zbl 1006.14018

[24] Kleppe, J. O.; Miró–Roig, R. M. The dimension of the Hilbert scheme of Gorenstein codimension 3 subschemes, J. Pure Appl. Algebra, Tome 127 (1998), pp. 73-82 | Article | MR 1609504 | Zbl 0949.14003

[25] Kreuzer, M. On 0-dimensional complete intersections, Math. Ann., Tome 292 (1992), pp. 43-58 | Article | MR 1141784 | Zbl 0741.14030

[26] Macaulay, F. S. Some properties of enumeration in the theory of modular systems, Proc. London Math. Soc., Tome 26 (1927), pp. 531-555 | Article

[27] Martin–Deschamps, M.; Perrin, D. Sur la classification des courbes gauches, Société Mathématique de France, Astérisque, Tome 184–185 (1990) | MR 1073438 | Zbl 0717.14017

[28] Migliore, J. C. Introduction to Liaison Theory and Deficiency Modules, Birkhäuser, Boston (1998) | MR 1712469 | Zbl 0921.14033

[29] Migliore, J. C.; Nagel, U. Monomial ideals and the Gorenstein liaison class of a complete intersection, Compositio Math., Tome 133 (2002), pp. 25-36 | Article | MR 1918287 | Zbl 1047.14034

[30] Nollet, S. Bounds on multisecant lines, Collect. Math., Tome 49 (1998), pp. 447-463 | MR 1677104 | Zbl 0959.14014

[31] Perrin, D. Courbes passant par m points généraux de P 3 , Soc. Math. France (N.S.), Mémoires, Tome 28–29 (1987) | Numdam | MR 925737 | Zbl 0648.14028

[32] Sernesi, E. Topics on families of projective schemes, Queen’s Papers in Pure and Applied Mathematics, Queen’s University, Kingston, Tome 73 (1986)

[33] Stanley, R. P. Hilbert functions of graded algebras, Advances in Math., Tome 28 (1978), pp. 57-83 | Article | MR 485835 | Zbl 0384.13012

[34] Walter, C. Algebraic cohomology methods for the normal bundle of algebraic space curves (1990) (Preprint)

[35] Watanabe, J. A note on Gorenstein rings of embedding codimension three, Nagoya Math. J., Tome 50 (1973), pp. 227-232 | MR 319985 | Zbl 0242.13019